MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Visual inspection was performed.A delivery wire and main coil were returned for this complaint.The introducer sheath did not return.The coil and delivery wire arms were not interlocked.The twist lock of the introducer sheath had been opened.The delivery wire was inspected, and the interlocking arm was noticed bent.The coil was inspected, and it was found kinked and stretched.Media inspection was performed.Physician has provided pictures of the device.As per pictures provided, it can be observed that the main coil is semi inside of a catheter, the part of the coil that can be seen is kinked and stretched.Also, another picture shows the hoop and the coil completely outside of catheter, it was observed kinked and stretched as well.The box of the product was noticed in good condition per picture provided.Microscopic inspection on delivery wire revealed that the zap tip has a smooth surface.The interlocking arm was inspected, and it was noticed bent.Microscopic inspection on main coil revealed that the zap tip has a smooth surface.The interlocking arm was inspected, and it was detached.Dimensional inspection on the delivery wire revealed that the weld od (max) outer diameter, wire arm od and wire zap tip (max) were within specification.No.Of distal fiber bundles, no.Of proximal fiber bundles, zap tip od and primary coil od were within specification.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2021.It was reported that the device was stuck in the catheter.A 12mm x 20cm interlock -35 coil was selected for use.During the procedure, when trying to pass the device through the catheter, it was noted that the coil got stuck inside the catheter.The device was removed and the procedure was completed with another of the same device.No patient complications were reported.However, device analysis revealed that the interlocking arm was detached.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12716157
Report Number2134265-2021-12659
Device Sequence Number14628719
Product Code KRD
UDI-Device Identifier08714729793175
UDI-Public08714729793175
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2024
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0026584511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2021
Initial Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient Weight65